Abstract and Applied Analysis
Volume 2004 (2004), Issue 2, Pages 147-153

Lower bounds for eigenvalues of the one-dimensional p-Laplacian

Juan Pablo Pinasco1,2

1Departamento de Matemática, Universidad de Buenos Aires, Pabellon 1, Ciudad Universitaria, Buenos Aires 1428, Argentina
2Instituto de Ciencias, Universidad Nacional de General Sarmiento, J.M. Gutierrez 1150, Los Polvorines, Buenos Aires 1613, Argentina

Received 14 April 2003

Copyright © 2004 Juan Pablo Pinasco. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We present sharp lower bounds for eigenvalues of the one-dimensional p-Laplace operator. The method of proof is rather elementary, based on a suitable generalization of the Lyapunov inequality.